MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS MULTIFOCAL TORIC II IOL; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS MULTIFOCAL TORIC II IOL; TORIC IOLS
Model Number ZLU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens(iol) was explanted from patient's left eye in a secondary surgical procedure because of patient having blurry vision.First day follow up visit after implantation of lens stated that os has been a little aching vision more blurry than od was and combo drug was prescribed 4 times a day in operated eye.There was no delay in procedure.Surgical interventions such as incision enlargement and sutures were performed but vitrectomy was not required.The replacement lens used is of same model but different diopter.Patient/user outcome: visual acuity post-op: near 20/80, 20/30 distance.No further information provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: (b)(6) 2020.Section h3: device returned to manufacturer: yes.Device evaluation: the complaint lens was received submerged in an unknown solution inside a specimen cup.Additional documentation and the replacement lens¿ patient sticker were received as well.The complaint lens was cleaned, and visual inspection under magnification was performed and no cosmetic defects were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed one complaint from this production order number, however the reported issue is unrelated this reported complaint and no product deficiency was identified in that case.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS MULTIFOCAL TORIC II IOL
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10946476
Report Number9614546-2020-00509
Device Sequence Number3217422
Product Code HQL
UDI-Device Identifier05050474689459
UDI-Public(01)05050474689459(17)250312
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Model NumberZLU150
Device Catalogue NumberZLU150U245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;